Background: Patients with advanced NET have limited treatment options. In the phase III RADIANT-2 study of patients with advanced low- or intermediate-grade NET and a history of carcinoid syndrome, everolimus, an oral mTOR inhibitor, + octreotide LAR provided a clinically meaningful 5.1-month increase in median progression-free survival (PFS) compared to placebo + octreotide LAR (ESMO 2010 Abstract #LBA8). An updated safety analysis from this trial is presented.
Methods: Patients were randomized to everolimus 10 mg/day orally + octreotide LAR 30 mg IM q28d (n=216), or placebo + octreotide LAR (n=213). The primary endpoint was PFS. Adverse events (AEs) were collected and coded to a preferred term using the medical dictionary for regulatory activities. AEs were graded using the National Cancer Institutes Common Terminology Criteria (v 3.0). Safety population included 407 patients (215 for everolimus; 211 for placebo).
Results: Median safety follow-up was 31.1 months. Everolimus safety was consistent with the primary analysis (median follow-up 28 months). Most frequent drug-related AEs (everolimus + octreotide LAR versus placebo + octreotide LAR, %) were stomatitis (47.4 vs 10.9), rash (37.2 vs 12.3), fatigue (31.6 vs 24.2) and diarrhea (27.4 vs 15.6). Most frequent drug-related grade 3/4 events (everolimus + octreotide LAR versus placebo + octreotide LAR, %) were fatigue (6.5 vs 2.8), diarrhea (6.0 vs 2.4), hyperglycemia (5.1 vs 0.5), thrombocytopenia (4.7 vs 0) and stomatitis (3.7 vs 0). Drug-related AEs rates leading to study drug discontinuation were 19.5% for everolimus + octreotide LAR vs 3.8% for placebo + octreotide LAR). Disease progression was the primary reason for treatment discontinuation in both arms.
Conclusions: Safety of everolimus observed in this updated analysis is consistent with previous experience and provides further evidence of the favorable risk-benefit profile of everolimus in patients with advanced NET and a history of carcinoid syndrome.
Acknowledgment: Study sponsored by Novartis.
30 Apr - 04 May 2011
European Society of Endocrinology